Alert archive / New York / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 11, NWS Buffalo, NY
NWS Buffalo, NY issued this severe thunderstorm warning at May 13, 2006, 3:17 PM EDT for Niagara County, New York. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 13, 2006, 3:17 PM EDT (19:17 UTC)
- Expired
- May 13, 2006, 3:45 PM EDT
- In force
- 28 min
- Issued by
- NWS Buffalo, NY
- Area
- Counties, with a storm outline in the text
County Niagara County, NY
The radar
The Buffalo radar (KBUF), 39 km from the middle of the area, began a volume at 19:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 7.3 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1230 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KBUF 131918 SVRBUF NYC063-131945- /O.NEW.KBUF.SV.W.0011.060513T1917Z-060513T1945Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BUFFALO NY 317 PM EDT SAT MAY 13 2006 THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NIAGARA COUNTY IN WESTERN NEW YORK * UNTIL 345 PM EDT * AT 311 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 6 MILES SOUTH OF MIDDLEPORT...AND WAS MOVING NORTH AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MIDDLEPORT BY 325 PM EDT... BARKER BY 340 PM EDT... THIRTY MILE POINT BY 345 PM EDT... THIS STORM IS CAPABLE OF PRODUCING DIME TO NICKEL SIZED HAIL AND FREQUENT LIGHTNING STRIKES. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN BUFFALO. LAT...LON 4310 7860 4311 7848 4357 7846 4353 7872 $$ HIBBERT
1 follow-up statement
000 WWUS51 KBUF 131943 SVSBUF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 342 PM EDT SAT MAY 13 2006 NYC063-131952- /O.EXP.KBUF.SV.W.0011.000000T0000Z-060513T1945Z/ NIAGARA NY- 342 PM EDT SAT MAY 13 2006 ...THE SEVERE THUNDERSTORM WARNING FOR NIAGARA COUNTY EXPIRES AT 345 PM EDT... THE SEVERE THUNDERSTORM OVER EASTERN NIAGARA COUNTY HAS WEAKENED. THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE. LAT...LON 4310 7860 4311 7848 4357 7846 4353 7872 $$ HIBBERT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 3:00 PM EDT, 17 minutes earlier.
Area forecast discussion, May 13, 3:00 PM EDT, 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 300 PM EDT SAT MAY 13 2006 .SHORT TERM /TODAY THROUGH TUESDAY NIGHT/... LARGE UPPER LEVEL LOW CONTINUING TO SPIN OVER THE WESTERN GREAT LAKES THIS AFTERNOON...WILL SHIFT SLOWLY TO THE SOUTHEAST INTO THE OHIO VALLEY SUNDAY. PRIMARY AREA FOR LOW LEVEL CONVERGENCE AND INSTABILITY INTO THIS EVENING WILL BE ACROSS THE GENESEE VALLEY AND FINGER LAKES REGION. SEVERAL REPORTS OF SMALL HAIL ASSOCIATED WITH SOME OF THE STRONGER CELLS. CONVECTION WILL DIMINISH LATER TONIGHT WITH WEAK RIDGING/SUBSIDENCE ALOFT AND LACK OF HEATING. CONVECTION SHOULD REDEVELOP AGAIN SUNDAY...ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS AS ATMOSPHERE DESTABILIZES AND WEAK SHORT WAVE ROTATES ACROSS THE AREA. UPPER LOW NUDGES INTO EASTERN OHIO/WESTERN PENNSYLVANIA BY MONDAY. SIGNIFICANT SHORT WAVE ENERGY ROTATING INTO THE AREA WILL ENHANCE CONVECTIVE POTENTIAL ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS. UPPER LOW OVER NORTHERN PENNSYLVANIA ON TUESDAY WILL ONCE AGAIN KEEP THE POTENTIAL FOR CONVECTION ACROSS THE AREA. && .LONG TERM /WEDNESDAY THROUGH FRIDAY/... THE UPPER LOW IS EJECTED TO THE NORTHEAST BY ANOTHER CLOSED UPPER LOW ON WEDNESDAY...ONLY TO BE REPLACED BY THE SECOND LOW BY THURSDAY AFTERNOON. THE SURFACE LOW ASSOCIATED WITH THE UPPER LOW WILL BE TO THE NORTH OF THE REGION AND BRING A WEAK COLD FRONT ACROSS THE FORECAST AREA ON THURSDAY WITH A CHANCE OF THUNDERSTORMS THURSDAY AFTERNOON. COOLER AIR ALOFT WILL MAINTAIN THE CHANCE OF SHOWERS THROUGH THE REMAINDER OF THE EXTENDED PERIOD. BOTH HIGH AND LOW TEMPERATURES WILL BE A LITTLE COOLER THAN CLIMATOLOGICAL NORMS...ESPECIALLY FRIDAY AND SATURDAY AS THE COOL UPPER LOW IS CLOSER TO THE FORECAST AREA. && .AVIATION... SOUTHEASTERLY FLOW WILL KEEP A STREAM OF SCATTERED CONVECTION OVER CENTRAL AND WESTERN NY THIS EVENING WITH A FEW THUNDERSTORMS EMBEDDED WITHIN THE RAIN SHOWERS. CEILINGS AND VSBYS WILL REMAIN WITHIN VFR CATEGORIES OUTSIDE OF THE HEAVIER RAINS AND THUNDERSTORMS...BUT FALLING TO MID MVFR WITHIN THE CONVECTION. MOST OF THE PRECIP WILL FADE THIS EVENING THEN VFR CIGS WITH A FEW AREAS OF MVFR CIGS AND VSBYS...LOCALLY IFR OVER THE SOUTHERN TIER FOR LOW CIGS. AS THE UPPER LOW MOVES CLOSER TO THE AREA ON SUNDAY...MORE SOLID CLOUD COVER IS EXPECTED...BUT TO STILL BE WITHIN MVFR RANGE. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...NONE. && SHORT TERM...TMA LONG TERM...WCH AVIATION...WCH
Hazardous weather outlook, May 13, 4:22 AM EDT, 10 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 422 AM EDT SAT MAY 13 2006 NYZ001>008-010>014-019>021-085-140830- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON- LEWIS-NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 422 AM EDT SAT MAY 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER CASE): HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-061-LOZ042>045-062>065-SLZ022-024-140830- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 422 AM EDT SAT MAY 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER CASE): HTTP://WWW.WEATHER.GOV/BUF JJP
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 3:10 PM EDT | Severe Thunderstorm Warning | BUF | Cayuga | 50 min |
| May 13, 4:18 PM EDT | Severe Thunderstorm Warning | BUF | Monroe | 43 min |
| May 13, 4:39 PM EDT | Special Marine Warning | BUF | 54 min | |
| May 13, 5:08 PM EDT | Special Marine Warning | BUF | 48 min |
Nearby
Severe Thunderstorm Warnings in New York, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.